Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 63, NWS Jacksonville, FL

June 28, 2002Hamilton County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2002, 6:34 PM EDT for Hamilton County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2002, 6:34 PM EDT (22:34 UTC)
Expired
Jun 28, 2002, 7:15 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Hamilton County, FL

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:00 PM EDTThunderstorm WindJasper, FLLarge trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 282234
SVRJAX
FLC047-282315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EDT FRI JUN 28 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HAMILTON COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHEAST OF JASPER...
  MOVING NORTHWEST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
  JASPER...
  CROSSROADS...
  JENNINGS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3039 8291 3044 8298 3044 8306 3050 8321
          3061 8324 3061 8294 3052 8282

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:58 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 28, 2:58 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT FRI JUN 28 2002

PUBLIC...WEAK SOUTHWEST FLOW TODAY WITH 500H RIDGE AXIS EXTENDING
RIGHT ACRS NE FL AND CLEARING EVIDENT ON VISIBLE SATELITTE...GOOD
HEATING AS SKIES MOSTLY CLEAR AND FIRST TSTM POPPING IN MOISTER
AREAS. TEMPS CLIMBING HIGHER THABN ANTICIPATED.  STILL EXPECT
DOMINANTLY HEAVY RAIN EVENTS TODAY AS SLOW STORM MOTION WILL DUMP
RAIN IN LOCALIZED AREA...AND INHIBIT HAIL FORMATION.  WEEKEND
WEATHER DOMINANTED BY WEAK SW SYNOPTIC FLOW AS RIDGE IS S OF CWA...
LEAVING TSTM ACTIVITY TOWARD EAST COAST AND CONVECTION DOMINANTLY
DIURNAL PULSE STORMS IN LATE AFTERNOON. SUNDAY MAY BECOME
CATEGORICAL AS FRONT SAGS TO S GA.  COMING WEEK SEEMS TO CONTINUE IN
THE TROUGH MODE WITH WET WEATHER DOMINANT IN THE EXTENDED.

MARINE...NEW BUOY OFF SGJ RUNNING BELOW 10KTS WITH 2 FT SEAS.

FIRE WX...NO HEADLINES.

PRELIM CCF
AMG TT 071 093/070 087/76 13455
SSI TT 075 089/074 084/76 13456
JAX TT 072 091/071 087/76 13356
SGJ TT 071 088/073 088/76 13256
GNV TT 070 091/070 088/76 13344
OCF TT 069 090/070 089/76 13343

.JAX...
.GA...NONE.
.FL...NONE.

WELSH

In the hours before

Local storm report, Jun 28, 6:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
619 PM EDT FRI JUN 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    CALLAHAN                  FL   1.00 INCH HAIL
06/28/02   NASSAU                         GENERAL PUBLIC REPORT OF
                                          QUARTER SIZED HAIL IN THE
                                          AREA OF CALLAHAN ON US 1

0445 PM    6 S BRYCEVILLE            FL   WIND DAMAGE
06/28/02   NASSAU                         LAW ENFORCEMENT REPORTED
           DUVAL                          NASSAU CO SHERIFFS
                                          OFFICE REPORTED DOWNED
                                          TREES...POWER LINES...AND
                                          SNAPPED POWER POLE.

PTW

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:49 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau41 min
Jun 28, 5:40 PM EDTSevere Thunderstorm WarningJAXUnion20 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.